Alert archive / California / Winter Storm Warnings in 2017

Winter Storm Warning 13, NWS Hanford, CA

November 3, 2017

NWS Hanford, CA issued this winter storm warning at Nov 3, 2017, 3:23 AM PDT. It took effect at Nov 4, 2017, 5:00 AM PDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2017, 3:23 AM PDT (10:23 UTC)
In effect from
Nov 4, 2017, 5:00 AM PDT
Expired
Nov 4, 2017, 7:59 PM PDT
In force
15 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

013 
WWUS46 KHNX 031023
WSWHNX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hanford CA
323 AM PDT Fri Nov 3 2017

CAZ096-032100-
/O.UPG.KHNX.WS.A.0007.171104T1200Z-171106T0000Z/
/O.NEW.KHNX.WS.W.0013.171104T1200Z-171106T0000Z/
Sierra Nevada from Yosemite to Kings Canyon-
323 AM PDT Fri Nov 3 2017

...WINTER STORM WARNING IN EFFECT FROM 5 AM PDT SATURDAY TO 4 PM
PST SUNDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected. Plan on difficult travel conditions.
  Total snow accumulations of 6 to 10 inches are expected above
  7000 feet, with localized amounts up to 15 inches over the
  higher elevations. Accumulations of 1 to 2 inches could fall as
  low as 6000 feet. 

* WHERE...Sierra Nevada from Yosemite to Kings Canyon National
  Park, above 7000 feet. Heaviest snow amounts near Yosemite.

* WHEN...From 5 AM PDT Saturday to 4 PM PST Sunday.

* ADDITIONAL DETAILS...Difficult travel conditions with reduced
  visibility and blowing snow. Possible power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

Bean
5 follow-up statements
602 
WWUS46 KHNX 032120
WSWHNX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hanford CA
220 PM PDT Fri Nov 3 2017

CAZ096-040530-
/O.CON.KHNX.WS.W.0013.171104T1200Z-171106T0000Z/
Sierra Nevada from Yosemite to Kings Canyon-
220 PM PDT Fri Nov 3 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM PDT SATURDAY
TO 4 PM PST SUNDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected. Plan on difficult travel 
  conditions. Total snow accumulations of 3 to 5 inches, with 
  localized amounts up to 10 inches, are expected.

* WHERE...Sierra Nevada Mountains from Yosemite to Kings Canyon 
  County.

* WHEN...From 5 AM PDT Saturday to 4 PM PST Sunday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times and road closures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
KPL
376 
WWUS46 KHNX 032130 AAA
WSWHNX

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Hanford CA
230 PM PDT Fri Nov 3 2017

CAZ096-040930-
/O.CON.KHNX.WS.W.0013.171104T1200Z-171106T0000Z/
Sierra Nevada from Yosemite to Kings Canyon-
230 PM PDT Fri Nov 3 2017

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM PDT SATURDAY
TO 4 PM PST SUNDAY ABOVE 7000 FEET...

* WHAT...Heavy snow expected. Plan on difficult travel 
  conditions. Total snow accumulations of 3 to 5 inches, with 
  localized amounts up to 10 inches, are still expected.

* WHERE...Sierra Nevada Mountains from Yosemite to Kings Canyon
  National Park.

* WHEN...From 5 AM PDT Saturday to 4 PM PST Sunday.

* ADDITIONAL DETAILS...Be prepared for significant reductions in
  visibility at times and road closures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
KPL
513 
WWUS46 KHNX 040929
WSWHNX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hanford CA
229 AM PDT Sat Nov 4 2017

CAZ096-041730-
/O.CON.KHNX.WS.W.0013.171104T1200Z-171106T0000Z/
Sierra Nevada from Yosemite to Kings Canyon-
229 AM PDT Sat Nov 4 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY
ABOVE 7000 FEET...

* WHAT...Heavy snow expected. Plan on travel delays, slick, snow
  covered roads and possible chain requirements. Some roads may
  close. Total snow accumulations of 6 to 10 inches are likely,
  with local amounts of up to 15 inches possible.

* WHERE...Sierra Nevada from Yosemite to Kings Canyon National 
  Park.

* WHEN...Until 4 PM PST Sunday.

* ADDITIONAL DETAILS...The heaviest snow accumulations are
  expected in Yosemite National Park. Be prepared for blustery 
  winds and blowing snow over the higher elevations.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
KD
381 
WWUS46 KHNX 041728
WSWHNX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hanford CA
1028 AM PDT Sat Nov 4 2017

CAZ096-050400-
/O.CON.KHNX.WS.W.0013.000000T0000Z-171106T0000Z/
Sierra Nevada from Yosemite to Kings Canyon-
1028 AM PDT Sat Nov 4 2017

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY
ABOVE 7000 FEET...

* WHAT...Heavy snow expected. Plan on travel delays, slick, snow 
  covered roads and possible chain requirements. Some roads may 
  close. Total snow accumulations of 6 to 10 inches are likely, 
  with local amounts of up to 15 inches possible.

* WHERE...Sierra Nevada above 7000 feet from Yosemite to Kings 
  Canyon National Park.

* WHEN...Until 4 PM PST Sunday.

* ADDITIONAL DETAILS...The heaviest snow accumulations are
  expected in Yosemite National Park. Be prepared for gusty winds
  and blowing snow over the higher elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are occurring. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$
581 
WWUS46 KHNX 050259
WSWHNX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Hanford CA
759 PM PDT Sat Nov 4 2017

CAZ096-050400-
/O.CAN.KHNX.WS.W.0013.000000T0000Z-171106T0000Z/
Sierra Nevada from Yosemite to Kings Canyon-
759 PM PDT Sat Nov 4 2017

...WINTER STORM WARNING IS CANCELLED...

A few snow showers are expected overnight with 1 to 3 inches 
possible. flurries are expected in the morning as the front moves
through. Snow levels will fall to around 6500 feet by tomorrow.

No significant snow is expected at this time and we have 
cancelled the warning.

$$

Barlow

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Nov 2, 8:37 PM PDT, 6 hours 46 minutes earlier.

Area forecast discussion, Nov 2, 8:37 PM PDT, 6 hours 46 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service San Joaquin Valley - Hanford CA
837 PM PDT Thu Nov 2 2017

.SYNOPSIS...
Some light precipitation is possible tonight through Friday as a
.AIR QUALITY ISSUES...
None.
weak disturbance moves in. A stronger storm system will move in
this weekend bringing cooler weather with more significant and
widespread precipitation into early next week.

&&

.DISCUSSION...
A moist lower atmosphere has resulted in a persistent cloud deck
over the San Joaquin Valley today. Bases have generally hovered
from 5000 to 7000 feet and clouds have pushed into the surrounding
mountains as well. As a result, temperatures are running several
degrees cooler than yesterday.

Satellite imagery shows a weak s/wv spinning about 300 miles off
the central California coast. This disturbance will shift inland
tonight and could bring some light precipitation. An upper trough
is digging down over the Pacific Northwest and will continue to
track down over northern CA on Friday. Some light precipitation
will remain possible ahead of the front from Fresno County north
on Friday. The front continues into central CA Friday night into
Saturday with increasing chances of rain and high elevation snow.
The models have continued a drier trend though as the trough
splits with a stalling frontal boundary. Orographic enhancement is
still expected to produce some significant precip over the Sierra.
A Winter Storm Watch remains in effect for elevations above 7000
feet from Yosemite National Park to Kings Canyon NP late Friday
night through Sunday. Generally 6-12 inches of snow are forecast
with localized amounts up to 18 inches possible over the higher
elevations. Rainfall amounts in the SJ Valley have been lowered to
around 1/4 inch from Fresno County north and 1/10 inch southward.
Another trough is still expected to drop down over northern CA on
Sunday into Monday, but it is looking less impressive for precip
as well. Have kept chance POPs in with mainly light QPF. A break
is expected Tuesday, but yet another system is possible as early
as Wednesday per the GFS. But the ECMWF remains dry with the low
much farther north.

&&

.AVIATION...
Expect local MVFR in haze and light showers across the San Joaquin
Valley after 06Z Friday. In the foothills and mountains, developing
showers will create areas of MVFR and local IFR with terrain
obscurations after 06Z Friday. Conditions will then generally
improve south of Kings Canyon after 12Z Friday. VFR conditions will
otherwise prevail throughout the Central California Interior during
the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Friday November 3 2017... Fireplace/Wood Stove Burning Status
is: No Burning Unless Registered in Kings County.
Further information is available at Valleyair.org
&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is low.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Storm Watch from late Friday night through Sunday
afternoon ABOVE 7000 FEET FOR THE CAZ096.

&&

public...DCH
avn/fw...JEB
synopsis...DCH

weather.gov/hanford

Nearby

Winter Storm Warnings in California, 2017Every winter storm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.